# SDR CA010809007

- Difficulty date: July 24, 2001
- Submitted: August 14, 2001
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 12,938 hours
- Engine: Allsn 250C20B
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Seal
- Part number: 206040272101
- Condition: Deteriorated
- Location: Driveshaft
- Component: Driveshaft, 206040015103
- Stage of operation: LD
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) ON LANDING AN ABNORMAL NOISE WAS HEARD FROM ENGINE COMPARTMENT. ENGINE WAS SHUT DOWN AND IT WAS DISCOVER THAT THE FORWARD COUPLER OF THE ENGINE -TRANSMISSION X HAD HEATED UP. THE SEAL HAD RUPTURED ALLOWING THE GREASE TO EXIT HEAT UP THE COUPLER AND FURTHER MELT THE SEAL. ALL 4 TEMPLATES ON THE COUPLER HAD TURNED BLACK INDICATING AN OVERTEMP CONDITION. AT THE DAILY INSPECTION/PREFLIGHT THERE WERE NO SIGNS OF GREASE LACKING FROM THE COUPLER AND ALL 4 TEMPLATES WERE NORMAL. THIS VISUAL INSPECTION WAS CARRIED OUT BY THE PILOT 1.6FLT LVS PRIOR TO DISCOVERY OF THE FAULT.
